Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes ringing in ears?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6186 Questions

default
Posted on Wed, 20 Aug 2014 in Ear, Nose and Throat Problems
Question: I am a teacher and often raise my voice and have a lot of noise in the room. I noticed over the past year that when it is quiet, for example right now, it is as if I have gone to a loud concert. It isn't ringing, it's like a loud motor very loud. If I concentrate on it it drives me crazy. I have to have white noise constantly to block it out.
I take propranolol 60 mg for tremors and two Tyonals each morning for bursitis pain, otherwise I am on no meds. I'm 57, have no high blood pressure or high chloresteral. Will the doctor stick that camera down my nose? I dread that- what is this ?
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
It is related to your job and the environment!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this constant hearing of noise in your ears. Having read through your profession and the work milieu, this is typical of persons who get exposed to very high levels of noise for long periods. Unfortunately, this is not due to a lesion in the ear and there is no magical fix to it with pills. Mainly coping strategies would be tried like always listening to some soothing background music, focusing less on it and knowing it is not a pathology caused by an abnormality in the ear but rather the conditioning from the environment would help ease your frustration.

I hope you find this helpful.I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 5 minutes later
I find this very disturbing! I have five more years of teaching ahead of me! Will this get worse? There is nothing i can do about it at all? What will the doctor do when i have him check it out?
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
See below!

Detailed Answer:
The study would be mostly hearing evaluation to see at what frequencies your hearing is and what the baseline is.

There would be no invasive procedure that should cause you to feel frightened or terrified. All the tests and examinations are very patient friendly. There is no tube that would be put down your throat unless for something else not related to this.

I hope this helps. let me know if there is something more you would want us to talk on.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on Bursitis

doctor1 MD

I am recovering from lumbar surgery nine months ago, however, now I am suffering a great deal of pain wit Trocanteric Bursitis of the hip joint as well as severe pain and cramping in the calves of my legs as well as tingling, numbness, burning in my toes and feet. Should I see a Neurologist?

doctor1 MD

I have what one dr. called severe fm and a back surgon said I had a bad, bad, bad, bad! case of fibor. I am 65 was in a car wreck at age 20 was not expected to live the first 48 hours, had many injuries. Fibromyalgia specialist said I had it since the car wreck, I am 65 now, I have had RSD/CRPS for years, started with broken toe and injury to foot. I have ruptured disc, pinched nerves, bursitis, osteoarthritis, osteoporosis and many more things that causes chronic pain. I have a pain Dr. who kept me on the same med since 99. durogesic patch 75 and methadone 10, I guess it is helping some because I have had some real bad full body rsd flares the past few months, on fire full body and all the other pain that goes with it and all the other things I have going on. I wake on fire, wet towels and put over my legs, I hurt so bad I can t even cry. I had a spinal stimulator put in my back, caused the RSD to spread full body, for foot and leg. I don t know how to find a Dr. here in Cincinnati, Ohio, the dr. that put the spinal stimulator was a neurologist, didn t even warn me it could cause the RSD to spread, I knew it but thought I could get help with my back and legs, spasms and pain. I can t even use it anymore, never helped my back, hurt my hips and tailbone, have arthritis in it, bursitis in both hips both shoulders. I can t lay on the battery it hurts all the time along with my spine, stays on fire, behind the battery feels like someone is cutting me in a big area all time, and when I lay on it I wake in so much pain. I would like to know how I could find a good neurologist who knows RSD in this area? Thank you, Sara Hall

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.

doctor1 MD

I am having knee pain in my right knee (See attachment). the pain is dull and only slightly nagging when, but is more painful during cold weather. the pain is most noticeable when climbing stairs. pain when climbing stairs is more painful than the...

doctor1 MD

Exercise to strengthen hip with outside area pain

doctor1 MD

Hi, I just received on Tuesday of this week a steriod (acthar? I think it was methylprednisolone) shot in my hip for hip bursitis. Two days ago I noticed a bullseye red rash around the site that I was injected. Is this normal or should I be worried? I am 52 years old, female.

doctor1 MD

I started using estradot 50 today. Hormone replacement for menopause and osteoporosis. I also using other medications for high blood pressure, topisalic lotion for my psoriasis, omega 3, calcium and vet d. My concern is it safe to interact with all the medications iam taking. Also I was taking apo-gabapentin100mg and pms-sulfasalazine ec 500mg for my bursitis, a month ago. I stop taking this medication because it lowers my white blood corpuscles .it never help my bursitis any way. My sister was diagnosed with breast cancer 2 years ago, and undergoing treatment .l am also have varicose veins but it does not bother me at all, it is just very visible on my legs. How. Am I safe with the hormone therapy that I am taking right now.